Alert archive / Oklahoma / Heat Advisories in 2012
Heat Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jun 25, 2012, 9:12 PM CDT for 22 counties in Oklahoma. It took effect at Jun 26, 2012, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2012, 9:12 PM CDT (02:12 UTC)
- In effect from
- Jun 26, 2012, 1:00 PM CDT
- Expired
- Jun 26, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS74 KTSA 260212 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT MON JUN 25 2012 ARZ019-020-029-OKZ049-053>076-261000- /O.EXP.KTSA.HT.Y.0001.000000T0000Z-120626T0200Z/ /O.NEW.KTSA.HT.Y.0002.120626T1800Z-120627T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 912 PM CDT MON JUN 25 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... ...HEAT ADVISORY HAS EXPIRED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT TUESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG... OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE COMMON TUESDAY AFTERNOON AND EARLY EVENING ACROSS THE ADVISORY AREA. A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO CREATE UNSEASONABLY HOT AND HUMID WEATHER. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DEFINITION... * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
528 WWUS74 KTSA 260841 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 341 AM CDT TUE JUN 26 2012 ARZ019-020-029-OKZ049-053>076-262100- /O.CON.KTSA.HT.Y.0002.120626T1800Z-120627T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 341 AM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... A HEAT ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG... OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE COMMON TUESDAY AFTERNOON AND EARLY EVENING ACROSS THE ADVISORY AREA. A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO CREATE UNSEASONABLY HOT AND HUMID WEATHER. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
081 WWUS74 KTSA 262043 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 343 PM CDT TUE JUN 26 2012 ARZ019-020-029-OKZ049-053>076-270200- /O.CON.KTSA.HT.Y.0002.000000T0000Z-120627T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 343 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A HEAT ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... PUSHMATAHA...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG... OTTAWA...WAGONER...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * HEAT INDEX VALUES ACROSS EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS HAVE REACHED THE 105 TO 110 RANGE AGAIN THIS AFTERNOON. THESE VALUES WILL CONTINUE INTO EARLY EVENING. THE HEAT WILL CONTINUE THROUGH MUCH OF THIS WEEK...AND ADDITIONAL HEAT ADVISORIES WILL LIKELY BECOME NECESSARY FOR PORTIONS OF THE AREA AS A RESULT. IMPACTS... * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. * TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
458 WWUS74 KTSA 270226 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 926 PM CDT TUE JUN 26 2012 ARZ019-020-029-OKZ049-053>076-270330- /O.EXP.KTSA.HT.Y.0002.000000T0000Z-120627T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK- NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 926 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PITTSBURG... SEQUOYAH...PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG... NOWATA...PAWNEE...OTTAWA...MCINTOSH...MUSKOGEE...LE FLORE... LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. * HEAT INDICES WILL CONTINUE TO FALL OVERNIGHT. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 25, 6:42 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 6:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT MON JUN 25 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE VALID PERIOD AT
ALL AREA TAF SITES.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT MON JUN 25 2012/
DISCUSSION...
TRIPLE DIGIT SHOULD CONTINUE IN MOST AREAS THROUGH THE BULK OF THE
7 DAY FORECAST...WITH HEAT HEADLINES LIKELY NECESSARY FOR THE
MAJORITY /IF NOT ALL/ DAYS. CURRENT HEAT ADVISORY WILL CONTINUE
THROUGH 9 PM TONIGHT...AND HEADLINES WILL BE UNNECESSARY THROUGH
THE OVERNIGHT WITH LOW TEMPERATURES EXPECTED TO BE SIMILAR TO LAST
NIGHTS. FORECAST HEAT INDICES SUPPORT ANOTHER HEAT ADVISORY
TOMORROW...BUT WILL LET THE EVENING AND MID SHIFTS EVALUATE WHICH
AREAS...BASED ON MAX HEAT INDICES FROM THIS AFTERNOON...WHICH
SHOULD OCCUR AFTER THIS PACKAGE IS ISSUED. CURRENT THINKING IS
THAT ONE WILL BE NEEDED FOR THE SAME AREAS AS TODAYS...ALTHOUGH IT
MAY BE CLOSE ON SOME OF THE FAR NORTHWEST ARKANSAS COUNTIES
/MAINLY BENTON/.
THE UPPER LEVEL RIDGE IN PLACE ACROSS THE CENTRAL UNITED STATES WILL
REMAIN STRONG THROUGH MOST OF THIS WEEK. A WEAK BACKDOOR FRONT
WILL CONTINUE TO MAKE ITS WAY INTO PARTS OF THE AREA
TONIGHT...WITH THE EFFECT ON TEMPERATURES FAIRLY NEGLIGIBLE. EVEN
WARMER TEMPERATURES THAN TODAY SHOULD OCCUR FOR THE MIDDLE TO
LATTER PART OF THE WEEK...WITH THURSDAY LOOKING TO BE THE WARMEST
DAY OF THE PERIOD. THANKFULLY...IN GENERAL...DEW POINTS AND
RESULTING HUMIDITY VALUES WILL REMAIN RELATIVELY LOW...EXCEPT
VERY NEAR THE KANSAS BORDER...WHERE THE FOOTPRINT OF LAST
THURSDAYS MORNING RAINFALL IS KEEPING HIGHER MOISTURE VALUES
AROUND.
THE RIDGE LOOKS TO BREAK DOWN SOME BY THE WEEKEND...WHICH WILL
LEAD TO SLIGHTLY LOWER...BUT STILL LIKELY TRIPLE
DIGIT...TEMPERATURES FOR MOST OF THE AREA. THE LIKELIHOOD OF A
COMPLETE BREAKDOWN AS PAINTED BY THE GFS IS NOT GREAT...AND
THEREFORE...ITS OUTPUT IN THE LATTER PART OF THE EXTENDED FORECAST
WAS LARGELY NOT USED FOR THIS FORECAST. THE RIDGE LOOKS TO
STRENGTHEN ONCE AGAIN HEADED INTO NEXT WEEK...AND TEMPERATURES
SHOULD RESPOND ACCORDINGLY.
LOCAL VERIFICATION AND ANECDOTAL EVIDENCE SHOW THAT THE MAV/MEX
NUMBERS CONTINUE TO PERFORM VERY POORLY IN THE LAST FEW
WEEKS...BUT ESPECIALLY SINCE THE HEAT HAS ARRIVED. THIS IS SIMILAR
TO WHAT OCCURRED IN THE SIMILAR SITUATION LAST YEAR. THEREFORE...
FORECAST TEMPERATURES TREND STRONGLY TOWARD THE MET AND THE ECMWF
VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 104 76 103 75 / 0 0 0 0
FSM 106 73 104 68 / 10 0 0 0
MLC 100 72 103 70 / 0 0 0 0
BVO 101 72 102 71 / 0 0 0 0
FYV 100 70 99 63 / 10 0 0 0
BYV 101 69 96 62 / 10 0 0 0
MKO 103 73 103 70 / 0 0 0 0
MIO 100 72 99 70 / 0 0 0 0
F10 103 73 103 71 / 0 0 0 0
HHW 103 73 103 69 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM MONDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...10Hazardous weather outlook, Jun 25, 4:33 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 433 PM CDT MON JUN 25 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-260615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 433 PM CDT MON JUN 25 2012 ...DANGEROUS HEAT CONDITIONS TO CONTINUE THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. DISCUSSION... TEMPERATURES HAVE TOPPED OUT BETWEEN 100 TO 106 DEGREES OVER MOST AREAS THIS AFTERNOON. HEAT INDEX VALUES CURRENTLY AROUND 105 TO 110 DEGREES WILL BEGIN TO SLOWLY FALL THIS EVENING. LOWS TONIGHT WILL ONLY DROP BACK INTO THE LOWER TO MID 70S PROVIDING LITTLE RELIEF FROM THE HEAT. PLEASE SEE THE LATEST HEAT ADVISORY /OKCNPWTSA/ FOR ADDITIONAL DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... DANGEROUS HEAT CONDITIONS WILL PERSIST FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND AS THE RIDGE OF HIGH PRESSURE ALOFT REMAINS THE DOMINATE FEATURE OVER THE CENTRAL PLAINS. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 99 TO 107 DEGREES...WITH HEAT INDEX VALUES TOPPING OUT AROUND 110 DEGREES. EMERGENCY MANAGEMENT PLANNING STATEMENT... CITY AND COUNTY OFFICIALS SHOULD PREPARE FOR AN INCREASE IN HEAT RELATED ILLNESSES AND THE NEED FOR COOLING STATIONS THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Heat Advisories in Oklahoma, 2012Heat Advisories in Arkansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.